Alert archive / Maine / Storm Watches in 2021
Storm Watch 1, NWS Caribou, ME
NWS Caribou, ME issued this storm watch at Feb 28, 2021, 3:58 PM EST. It took effect at Mar 1, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2021, 3:58 PM EST (20:58 UTC)
- In effect from
- Mar 1, 2021, 7:00 PM EST
- Expired
- Mar 1, 2021, 2:44 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
876
WHUS71 KCAR 282058
MWWCAR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
358 PM EST Sun Feb 28 2021
ANZ050-051-010500-
/O.CAN.KCAR.SC.Y.0020.000000T0000Z-210228T2200Z/
/O.CAN.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/
/O.NEW.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.NEW.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
358 PM EST Sun Feb 28 2021
...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...
...GALE WATCH IS CANCELLED...
* WHAT...For the Storm Watch, northwest winds 30 to 40 kt with
gusts up to 50 kt and seas 7 to 10 feet possible. For the Heavy
Freezing Spray Watch, heavy freezing spray at a rate of 2 cm per
hour or greater possible, which may rapidly accumulate on
vessels.
* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME
out 25 NM and Coastal Waters from Schoodic Point, ME to
Stonington, ME out 25 NM.
* WHEN...For the Storm Watch, from Monday evening through
Tuesday evening. For the Heavy Freezing Spray Watch, from late
Monday night through Tuesday morning.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Ice accretion on decks and
superstructures may result in a catastrophic loss of stability.
Very strong winds will cause hazardous seas which could capsize
or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.
Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.
&&
$$
ANZ052-010500-
/O.CAN.KCAR.GL.A.0009.210302T0000Z-210303T0600Z/
/O.NEW.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.NEW.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
358 PM EST Sun Feb 28 2021
...STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
EVENING...
...HEAVY FREEZING SPRAY WATCH IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...
...GALE WATCH IS CANCELLED...
* WHAT...For the Storm Watch, northwest winds 25 to 35 kt with
gusts up to 50 kt and seas 4 to 7 feet possible. For the Heavy
Freezing Spray Watch, heavy freezing spray at a rate of 2 cm per
hour or greater possible, which may rapidly accumulate on
vessels.
* WHERE...Intra Coastal Waters from Schoodic Point, ME to
Stonington, ME.
* WHEN...For the Storm Watch, from Monday evening through
Tuesday evening. For the Heavy Freezing Spray Watch, from late
Monday night through Tuesday morning.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Ice accretion on decks and
superstructures may result in a catastrophic loss of stability.
Very strong winds will cause hazardous seas which could capsize
or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.
Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.
&&
$$3 follow-up statements
426
WHUS71 KCAR 282326
MWWCAR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
626 PM EST Sun Feb 28 2021
ANZ050>052-010730-
/O.CON.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.CON.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
626 PM EST Sun Feb 28 2021
...STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING...
* WHAT...For the Storm Watch, northwest winds 30 to 40 kt with
gusts up to 50 kt and seas 7 to 10 feet possible. For the
Heavy Freezing Spray Watch, heavy freezing spray at a rate of
2 cm per hour or greater possible, and may rapidly accumulate
on vessels.
* WHERE...Intra Coastal Waters from Schoodic Point, ME to
Stonington, ME, Coastal Waters from Eastport, ME to Schoodic
Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME
to Stonington, ME out 25 NM.
* WHEN...For the Storm Watch, from Monday evening through
Tuesday evening. For the Heavy Freezing Spray Watch, from late
Monday night through Tuesday morning.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Ice accretion on decks and
superstructures may result in a catastrophic loss of
stability. Very strong winds will cause hazardous seas which
could capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.
Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.
&&
$$981
WHUS71 KCAR 010219
MWWCAR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
919 PM EST Sun Feb 28 2021
ANZ050>052-011030-
/O.CON.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.CON.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
919 PM EST Sun Feb 28 2021
...STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...
...HEAVY FREEZING SPRAY WATCH REMAINS IN EFFECT FROM LATE MONDAY
NIGHT THROUGH TUESDAY MORNING...
* WHAT...For the Storm Watch, northwest winds 30 to 40 kt with
gusts up to 50 kt and seas 7 to 10 feet possible. For the
Heavy Freezing Spray Watch, heavy freezing spray at a rate of
2 cm per hour or greater possible, and may rapidly accumulate
on vessels.
* WHERE...Intra Coastal Waters from Schoodic Point, ME to
Stonington, ME, Coastal Waters from Eastport, ME to Schoodic
Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME
to Stonington, ME out 25 NM.
* WHEN...For the Storm Watch, from Monday evening through
Tuesday evening. For the Heavy Freezing Spray Watch, from late
Monday night through Tuesday morning.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Ice accretion on decks and
superstructures may result in a catastrophic loss of
stability. Very strong winds will cause hazardous seas which
could capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should consider altering plans to avoid or mitigate
hazardous accumulation of ice on their vessel.
Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.
&&
$$450
WHUS71 KCAR 010744
MWWCAR
URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
244 AM EST Mon Mar 1 2021
ANZ050>052-011545-
/O.UPG.KCAR.SR.A.0001.210302T0000Z-210303T0000Z/
/O.NEW.KCAR.SR.W.0003.210302T0000Z-210303T0000Z/
/O.UPG.KCAR.UP.A.0001.210302T1000Z-210302T1600Z/
/O.NEW.KCAR.UP.W.0001.210302T1000Z-210302T1600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
244 AM EST Mon Mar 1 2021
...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 5 AM TO 11 AM EST
TUESDAY...
* WHAT...For the Storm Warning, northwest winds 30 to 40 kt with
gusts up to 55 kt and seas 6 to 11 feet expected. For the
Heavy Freezing Spray Warning, heavy freezing spray at a rate
of 2 cm per hour or greater expected, and may rapidly
accumulate on vessels.
* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME
out 25 NM, Coastal Waters from Schoodic Point, ME to
Stonington, ME out 25 NM and Intra Coastal Waters from
Schoodic Point, ME to Stonington, ME.
* WHEN...For the Storm Warning, from 7 PM this evening to 7 PM
EST Tuesday. For the Heavy Freezing Spray Warning, from 5 AM
to 11 AM EST Tuesday.
* IMPACTS...Operating a vessel in heavy freezing spray is
hazardous. Freezing spray may render mechanical and electronic
components inoperative. Rapid ice accretion on decks and
superstructures may result in a catastrophic loss of
stability. Very strong winds will cause hazardous seas which
could capsize or damage vessels and reduce visibility.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
During freezing spray conditions the U.S. Coast Guard advises
that you ensure all lifesaving equipment remains free of ice.
Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.
Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.
&&
$$What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm watch went out at Feb 28, 1:04 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 28, 1:04 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
104 PM EST Sun Feb 28 2021
.SYNOPSIS...
High pressure will cross the region today. Low pressure will
approach tonight and track north of the area Monday morning
pulling an occluded front through. An Arctic cold front will
cross the area Monday night. Cold high pressure will build in
from the west on Tuesday while low pressure intensifies over
the Maritimes. Low pressure will remain over the Maritimes
Wednesday and Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
High pressure will cross the region this afternoon with
generally partly sunny skies across the forecast area. High
temperatures will range from the mid to upper 30s north, to the
lower 40s Downeast. Have updated the forecast to adjust for
current conditions along with afternoon temperatures and clouds.
The Small Craft Advisory has also been extended through 5 PM
for much of the waters, with the exception of the intracoastal
waters, due to seas.
Previous Discussion...
Hi and mid cldnss ahead of the next s/wv complex alf from the
upper Great Lakes and OH vly will arrive late in the day and
erly eve ovr Wrn areas and spread ovr the rest of the FA durg
the ovrngt hrs. Winds, which will initially be lgt durg the eve,
will begin to increase from the SSE late tngt, meaning ovrngt
lows will be mild and occur erly arnd mdngt, with temps steady
and slowly rising by daybreak. Longer range models bring lgt sn
across the N and lgt mixed precip Cntrl/Downeast by daybreak Mon
ahead of lengthy N-S occluded front apchg from Wrn QB with a
slower trend in onset tmg from prev model runs and fcst updates
by about 3 to 6 hrs.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
Low pressure tracking into Quebec Monday morning will pull an
occluded front into the area. This front will extend south to a
triple point low tracking off Southern New England. This system will
bring some snow north and rain Downeast Monday morning. Warmer air
lifting north ahead of the occlusion may change precipitation over
to rain as far north as southeastern Aroostook County by midday
Monday before the front and precipitation slides east of the area.
Snow amounts Monday morning will range from 2 to 3 inches north to
little or none Downeast. As the occlusion slides east, the triple
point low will rapidly intensify over the Maritimes. This low,
combined with high pressure building into the Mid-west, will usher
in bitterly cold Arctic air on very strong gusty northwest winds
Monday night into Tuesday. Some snow showers or an isolated snow
squall are possible over the north Monday evening as the Arctic air
surges in. Frigid wind chills and freezing spray over the waters
will be likely Tuesday. Winds will diminish Tuesday night.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Tuesday's cold blast will be a quick hitter with high pressure
building in and upper level ridging building over bringing
moderation on Wednesday. Thursday will remain dry and be a little
milder as high pressure moves through. Low pressure over the
Maritimes is then expected to retrograde toward eastern Quebec
Friday possibly backing some of the cold Arctic air to our north
back down into our area. Models differ on the timing of the return
of this cold air. It does not, however, look as severe as the cold
blast expected on Tuesday. Dry weather is expected to persist
through the weekend as a broad upper level ridge builds into the
nations mid-section and low pressure tracking off the Mid-Atlantic
coast passes well out to sea.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR/MVFR ceilings across the north and mountains
this afternoon. VFR Downeast. Northwest/west winds 10 to 15
knots, becoming light later this afternoon. VFR across the
region early tonight, then MVFR late with developing snow
north, rain/snow Downeast. Southerly low level wind shear
developing across the entire region overnight. Light winds
early tonight, then south/southeast 10 to 15 knots with gusts
up to 20 knots late.
SHORT TERM: Monday: IFR, improving to VFR Downeast and MVFR
over the north. SSW wind shear possibly Monday morning. S winds
becoming NW.
Monday night: VFR Downeast, MVFR to VFR north. gusty NW winds.
Tuesday: VFR. Strong gusty NW winds.
Tuesday night: VFR. NW winds.
Wednesday: VFR. W winds.
Wednesday night: VFR, possibly dropping to MVFR over the far north
at times. W winds.
Thursday: VFR. Light NW winds.
&&
.MARINE...
NEAR TERM: The Small Craft Advisory has been extended through 5
PM for much of the waters, with the exception of the
intracoastal waters, due to seas. Conditions will be below
small craft advisory levels on the intracoastal waters through
this afternoon. S winds and seas ramp back up to SCA conditions
by daybreak Mon.
SHORT TERM: A SCA will likely be needed Monday, increasing to a
gale Monday night through Tuesday with freezing spray likely
late Monday night into Tuesday. Winds will diminish to SCA late
Tuesday night then drop below SCA Wednesday into Thursday.
&&
.TIDES/COASTAL FLOODING...
A high astronomical tide around 12 PM on Monday combined with
a potential storm surge could generate a few areas of minor
splash over across low lying roadways.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Monday evening through late Tuesday night for
ANZ050>052.
Small Craft Advisory until 5 PM EST this afternoon for ANZ050-
051.
&&
Near Term...Norcross/VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...Norcross/Bloomer
Marine...Norcross/VJN/Bloomer
Tides/Coastal Flooding...VJNHazardous weather outlook, Feb 28, 2:48 AM EST, 13 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 248 AM EST Sun Feb 28 2021 MEZ001>004-011100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis- 248 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A period of accumulating snowfall is likely across Northwest and far Northeast Maine on Monday prior to the arrival of an arctic cold front. Temperature will be a critical element with above freezing temperatures resulting in possibly less accumulation and even the possibility of rain mixing in. The arrival of arctic air will be accompanied by possible snow squalls Monday night and strong gusty winds, bitter wind chills, and potential significant blowing snow Monday night and Tuesday. Please monitor latest forecast updates and possible winter weather headline statements for any of these events. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ005-006-010-011-015>017-029>032-011100- Northern Penobscot-Southeast Aroostook-Central Piscataquis- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 248 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-011100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 248 AM EST Sun Feb 28 2021 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Local storm report, Feb 28, 10:50 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1050 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 1 NNW ABBOT 45.20N 69.46W
02/28/2021 M3.0 INCH PISCATAQUIS ME TRAINED SPOTTER
&&The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:51 AM EST | Gale Watch | CAR | 13 hr | |
| Feb 28, 3:53 PM EST | Wind Chill Watch | CAR | Aroostook, Piscataquis, Somerset | 9 hr |
| Feb 28, 3:58 PM EST | Heavy Freezing Spray Watch | CAR | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.